# SDR 2008FA0000034

- Difficulty date: October 12, 2007
- Submitted: January 15, 2008
- Operation: General aviation
- Aircraft: N4146R
- Make and model: Piper PA-28-181
- Aircraft serial: 2843160
- Engine: Lyc O360*
- System (JASC): 2720 · Rudder Control System
- Part: Support
- Part number: 63451000
- Condition: Cracked
- Location: Rudder Bar
- Part time: 5,820 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND CRACKED AFT ZEE ASSY PN 62664-000.  THE ZEE ASSY IS RIVETED TO THE TOP FWD END OF TUNNEL PLATE PN 62601-003 AND AS AN ATTACHMENT POINT FOR THE RUDDER BAR SUPPORT ASSY PN 63451-000 USING 4 STANDARD AN3-4A BOLTS, WHICH ARE SECURED THROUGH NUTPLATES THAT ARE RIVETED ON BOTH FORE AND AFT ZEE ASSEMBLIES.  CRACKING POSSIBLY CAUSED BY LOOSENESS IN TOE BRAKE SUPPORT BRACKETS PN 63468-000 ON BOTH PILOT AND CO-PILOTS SIDE.  THE STANDARD AN3-13A BOLTS USED TO ATTACH THESE TOE BRAKE SUPPORT BRACKETS LOOSEN OVER TIME AND CAUSE LOSS OF SUPPORT TO THE RUDDER PEDAL BAR ASSY PN 63420-000.  EXCESS MOVEMENT IN RUDDER BAR SUPPORT ASSY.  THIS FLEXING TRANSFERS DOWN TO THE ZEE ASSEMBLIES CAUSING METAL FATIGUE AND SUBSEQUENT CR
